Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 13, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 13, 2009, 5:54 PM CDT for Grundy County, LaSalle County, Livingston County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2009, 5:54 PM CDT (22:54 UTC)
- Expired
- May 13, 2009, 6:28 PM CDT
- In force
- 34 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
Counties Grundy County, IL, LaSalle County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 92 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 586 m²/s²
- 0-3 km storm-relative helicity
- 759 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLOT 132254
SVRLOT
ILC063-099-105-140000-
/O.NEW.KLOT.SV.W.0013.090513T2254Z-090514T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
554 PM CDT WED MAY 13 2009
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
SOUTHEASTERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
SOUTHERN GRUNDY COUNTY IN NORTHEAST ILLINOIS...
* UNTIL 700 PM CDT...
* AT 554 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM LOCATED 7 MILES WEST OF FLANAGAN...AND MOVING
NORTHEAST AT 55 MPH. THIS STORM IS CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FLANAGAN BY 600 PM...
9 MILES NORTHWEST OF ODELL BY 620 PM...
6 MILES NORTHWEST OF DWIGHT BY 630 PM...
MAZON...AND GARDNER BY 635 PM...
COAL CITY BY 645 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS
&&
LAT...LON 4075 8892 4093 8894 4092 8905 4099 8906
4140 8827 4101 8827
TIME...MOT...LOC 2254Z 235DEG 49KT 4090 8900
$$
KREIN2 follow-up statements
000
WWUS53 KLOT 132311
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
611 PM CDT WED MAY 13 2009
ILC063-099-105-140000-
/O.CON.KLOT.SV.W.0013.000000T0000Z-090514T0000Z/
LIVINGSTON IL-GRUNDY IL-LA SALLE IL-
611 PM CDT WED MAY 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN LA SALLE...SOUTHERN GRUNDY AND NORTHERN LIVINGSTON
COUNTIES...
AT 608 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CORNELL...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RANSOM...AND 8 MILES NORTHWEST OF ODELL BY 620 PM...
KINSMAN BY 625 PM...
VERONA...AND 6 MILES NORTHWEST OF DWIGHT BY 630 PM...
MAZON...AND GARDNER BY 635 PM...
CARBON HILL...AND 6 MILES NORTHWEST OF SOUTH WILMINGTON BY 640
PM...
COAL CITY BY 645 PM...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM WEDNESDAY EVENING FOR
NORTHEASTERN ILLINOIS.
LAT...LON 4075 8892 4093 8894 4092 8905 4099 8906
4140 8827 4101 8827
TIME...MOT...LOC 2309Z 235DEG 49KT 4102 8877
$$
KREIN000
WWUS53 KLOT 132328
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
628 PM CDT WED MAY 13 2009
ILC063-099-105-132336-
/O.CAN.KLOT.SV.W.0013.000000T0000Z-090514T0000Z/
LIVINGSTON IL-GRUNDY IL-LA SALLE IL-
628 PM CDT WED MAY 13 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LA SALLE...
SOUTHERN GRUNDY AND NORTHERN LIVINGSTON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM HAS WEAKENED CONSIDERABLY AND NO LONGER
APPEARS TO MAINTAIN A SEVERE WEATHER THREAT.
HOWEVER...THIS STORM STILL HAS THE POTENTIAL TO PRODUCE STRONG WIND
GUSTS TO 50 MPH...HEAVY DOWNPOURS AND SMALL HAIL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM WEDNESDAY EVENING FOR
NORTHEASTERN ILLINOIS.
LAT...LON 4075 8892 4093 8894 4092 8905 4099 8906
4140 8827 4101 8827
TIME...MOT...LOC 2326Z 235DEG 49KT 4115 8852
$$
KREINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 5:43 PM CDT, 11 minutes earlier.
Area forecast discussion, May 13, 5:43 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
543 PM CDT WED MAY 13 2009
.DISCUSSION...
MESOSCALE UPDATE
542 PM CDT
APPEARS AS THOUGH LARGE SCALE ASCENT COMBINED WITH CONTINUED LOW
LEVEL THETA-E ADVECTION IS LEADING TO AN INCREASINGLY UNSTABLE
ENVIRONMENT. SERIES OF ACARS SOUNDINGS OUT OF ORD FROM 20Z
THROUGH 22Z SHOWS CONSIDERABLE COOLING BETWEEN 900-700MB (ON THE
ORDER OF 2C+)...LIKELY INDICATIVE OF THE STRONG SYNOPTIC ASCENT
LIFTING THROUGH THE INVERSION.
LOW LEVEL FLOW HAS INCREASED CONSIDERABLY ON WINCHESTER PROFILER
WITH VERY IMPRESSIVE LOW LEVEL SHEAR PROFILE. IN FACT...SPC
MESOANALYSIS PAGE SHOWS A MAXIMUM OF 0-1KM SRH GREATER THAN 300
M2/S2 OVER WESTERN PORTIONS OF THE STATE. RUC FORECASTS SUGGEST
THAT THIS VERY STRONG LOW LEVEL SHEAR WILL SPREAD EASTWARD OVER
NORTHERN ILLINOIS THIS EVENING. GIVEN VERY MOIST LOW LEVEL
ENVIRONMENT AND CURRENT DISCRETE NATURE OF THE STORMS...AND THE
LIKELIHOOD THAT STORMS ARE BECOMING INCREASINGLY SURFACE BASED THE
TORNADO POTENTIAL MAY BE A BIT HIGHER THAN PREVIOUSLY EXPECTED FOR
A COUPLE/FEW HOUR WINDOW EARLY THIS EVENING.
IZZI
&&
.PREV DISCUSSION...
330 PM CDT
SEVERE WEATHER POTENTIAL THIS EVENING AND RAINFALL AMOUNTS WILL BE
THE MAIN FORECAST CONCERNS.
SOME RESIDUAL SHOWERS PERSIST ACROSS MAINLY SOUTHEAST PORTIONS OF
THE FORECAST AREA. THUNDERSTORMS FROM EARLIER TODAY HAVE ACTED TO
SLOW THE NORTHWARD PROGRESS OF THE MAIN SURFACE WARM FRONT. WARM
FRONT MAINLY IDENTIFIED BY DEW POINT FIELD APPROACHING FAR
SOUTHERN PORTIONS OF THE CWA THIS AFTERNOON...WHILE IT APPEARS
ANOTHER OUTFLOW ENHANCED BOUNDARY LINGERS WELL SOUTH OF THE AREA
JUST NORTH OF STL. CLOUDS AND PRECIPITATION ASSOCIATED WITH
MORNING SHOWERS/STORMS HAVE LIMITED SURFACE BASED INSTABILITY
WHICH IS EVIDENT IN REGIONAL 18Z SOUNDINGS. A RATHER IMPRESSIVE
UPPER LEVEL SHORT WAVE ACROSS THE DAKOTAS WILL APPROACH THE
MID/UPPER MS RVR VALLEY THIS EVENING INCREASING LARGE SCALE ASCENT
AND ACTING TO COOL MID LEVELS. EXPECTING THE MAIN COLD FRONT TO
BECOME MORE ACTIVE TOWARD 22Z-00Z AS THIS TROUGH APPROACHES. MAX
INSTABILITY MAY TEND TO ALIGN IN FAIRLY NARROW CORRIDOR ALONG AND
JUST AHEAD OF THE FRONT IN RESPONSE TO STEEPENING LAPSE RATES WITH
COOLING MID LEVEL TEMPS AND SECONDARY LOW LEVEL MOISTURE ADVECTION
SURGE AHEAD OF THE FRONT. ONCE THUNDERSTORMS INITIATE LATER THIS
AFTERNOON EXPECTING SEVERE WEATHER THREAT TO INCREASE AND POSSIBLY
EVOLVE INTO A SQUALL LINE FEATURE WITH POSSIBILITY OF
SUPERCELLULAR STRUCTURES EMBEDDED IN THE LINE GIVEN FAVORABLE
SHEAR. CANNOT COMPLETELY DISCOUNT POSSIBILITY OF MORE DISCRETE
DEVELOPMENT WITH THE NORTHWARD MOVING WARM FRONT ACROSS THE AREA
LATE THIS AFTERNOON...BUT POTENTIAL OF THIS ACTIVITY BEING SURFACE
BASED APPEARS TO BE MINIMAL FROM THE SAMPLING OF THE 18Z RAOBS.
EXPECTING THAT CONVECTIVE LINE SHOULD BE MOVING OUT OF FAR
SOUTHEAST PORTIONS OF THE CWA SHORTLY AFTER MIDNIGHT WITH SKIES
CLEARING OVERNIGHT. SEVERE WEATHER THREATS STILL APPEAR TO RUN
THE FULL RANGE FROM HIGH WINDS...HAIL...AND POSSIBILITY OF
ISOLATED TORNADOES. FOR MORE DETAILS REGARDING SEVERE
POTENTIAL...PLEASE SEE MESOSCALE DISCUSSION BELOW.
LOW LEVEL FRONT WILL STALL SOUTH OF THE FORECAST AREA TODAY
SETTING UP A QUIET DAY TOMORROW AS A SURFACE HIGH BUILDS IN FROM
THE WEST. LOW LEVEL WESTERLIES WILL BE DIMINISHING TOMORROW WHICH
MAY ALLOW A LAKE BREEZE TO FORM CLOSE TO THE SHORELINE. LOW LEVEL
MODEL 900 HPA THERMAL PROGS MIX DOWN TO THE SURFACE GENERALLY
SUPPORT HIGHS FROM THE LOW 70S FAR SOUTH TO MID TO UPPER 60S NORTH
FOR THURSDAY. THE NEXT SIGNIFICANT UPPER LEVEL TROUGH IS ALREADY
EVIDENT ON WATER VAPOR IMAGERY ENTERING PACIFIC NORTHWEST COAST AT
THIS TIME AND IS EXPECTED TO TAKE A SIMILAR TRACK TO THE SHORT
WAVE MOVING THROUGH THE REGION THIS EVENING. ENHANCED SOUTHERLIES
AHEAD OF THIS SHORT WAVE WILL ALLOW THE STALLED BOUNDARY TO THE
SOUTH TO LIFT BACK NORTHWARD AS A WARM FRONT FRIDAY WITH STRONG
ISENTROPIC ASCENT AND INCREASING LOW LEVEL MOISTURE CONVERGENCE
ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA BY FRIDAY
MORNING. HAVE INCREASED POPS A BIT FROM PREVIOUS FORECAST FOR
FRIDAY. THIS SYSTEM FOR FRIDAY PERHAPS NOT QUITE AS DYNAMIC AS THE
SYSTEM THIS EVENING AND CURRENTLY APPROXIMATELY SOUTHERN HALF IS
OUTLOOKED IN SLIGHT RISK FOR DAY 3.
FORECAST AREA WILL GET GRAZED BY UNSEASONABLY COLD AIR MASS BEHIND
MOVING ACROSS ONTARIO SATURDAY BEHIND THIS SYSTEM...AND THE
COOLEST DAY OF THE PERIOD IS EXPECTED FOR SATURDAY. BROAD SURFACE
HIGH WILL BUILD INTO THE GREAT LAKES REGION FOR SUNDAY WITH DRY
CONDITIONS. MEDIUM RANGE MODELS ARE BEGINNING TO COME INTO A BIT
BETTER AGREEMENT FOR EXTENDED PERIOD WITH THE 12Z ECMWF TRENDING
MORE TOWARD NCEP ENSEMBLE MEANS/DETERMINISTIC GFS IN SLOWER
PROGRESSION WITH NEXT WESTERN CONUS TROUGH AND MORE IN THE WAY OF
BROAD DOWNSTREAM RIDGING FROM THE NORTHERN PLAINS INTO THE GREAT
LAKES REGION. THIS WOULD SUPPORT DRY CONDITIONS AND MODERATING
TEMPERATURES THROUGH THE END OF THE PERIOD.
MARSILI
&&
.AVIATION...
1800 UTC TAFS...PERSISTENT AREAS OF RAIN HAVE SATURATED SFC LAYERS
AND RESULTED IN CIGS AND VSBY LOWERING TO IFR. SEVERAL BREAKS IN
PCPN MOVING THRU NRN IL NOW MAY RESULT IN BRIEF LIFTING TO MVFR OR
EVEN VFR AT TIMES. RETURN OF RAIN WILL LOWER US BACK TO IFR. TSTMS
IS THE MAIN CONCERN HOWEVER. ADDED SUNSHINE WILL AID IN SPARKING
AFTN TSTMS. THIS IS NOT CLEAR CUT NOW IN IL BUT CAN SEE DRY TONGUE
PUSHING UP THRU CENTRAL IOWA. NATIONAL RADAR MOSAIC INDICATING
SOME CONVECTION BUILDING IN THIS CLEARING SLOT. THIS LIKELY TO
MOVE EAST THIS EVENING AND BRING ACTIVE WX SCENARIO HERE BY
EVENING. WARM FRONT TO THE SOUTH HAS SLOWED ITS NWD PROGRESS AND
MAY NOT BE MOVG THRU TERMINALS UNTIL 20-22Z. THIS WILL SWITCH
WINDS MORE TO SW AND RAISE TEMPS FURTHER THRU THE CONVECTIVE
TRIGGER VALUES IN THE LOW 60S. COLD FROPA LIKELY AFTER MIDNGT...
PUTTING AN END TO TSTMS AND DRYING AND CLEARING BY DAYBREAK.
RLB
&&
.MARINE...
345 PM CDT
GUSTY SOUTH WINDS WILL CONTINUE THIS EVENING IN ADVANCE OF A COLD
FRONT APPROACHING FROM THE WEST. THIS FRONT WILL TRACK ACROSS LAKE
MICHIGAN LATE TONIGHT SHIFTING WINDS TO THE WEST. WINDS WILL
DIMINISH THROUGH THE DAY ON THURSDAY AS A RIDGE OF HIGH PRESSURE
BUILDS ACROSS THE WESTERN GREAT LAKES BY THURSDAY NIGHT INTO FRIDAY.
THIS RIDGE OF HIGH PRESSURE WILL MOVE OFF TO THE EAST THURSDAY NIGHT
INTO EARLY FRIDAY SETTING UP A RETURN OF SOUTH SOUTHEAST WINDS.
ANOTHER TROUGH OF LOW PRESSURE WILL MOVE ACROSS LAKE MICHIGAN LATE
FRIDAY NIGHT INTO EARLY SATURDAY...WITH A RETURN TO WEST NORTHWEST
WINDS BEHIND THE FRONT.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 7 AM THURSDAY.
&&Hazardous weather outlook, May 13, 4:13 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 413 PM CDT WED MAY 13 2009 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 142115- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 413 PM CDT WED MAY 13 2009 /513 PM EDT WED MAY 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE: HAIL TO THE SIZE OF QUARTERS. DAMAGING WINDS TO 70 MPH. HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. POSSIBLY AN ISOLATED TORNADO AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL DEVELOP ACROSS EASTERN IOWA LATE THIS AFTERNOON AND ARE EXPECTED TO MOVE INTO NORTH CENTRAL ILLINOIS EARLY THIS EVENING. THUNDERSTORMS WILL MOVE INTO NORTHEAST ILLINOIS MID TO LATE EVENING...AND INTO NORTHWEST INDIANA LATE THIS EVENING. THESE THUNDERSTORMS MAY BECOME SEVERE AS THEY MOVE ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. DISCUSSION: A WARM FRONT WILL RAPIDLY LIFT NORTHWARD THROUGH NORTHERN ILLINOIS THIS EVENING. ISOLATED THUNDERSTORMS MAY DEVELOP ALONG THIS WARM FRONT BUT THE GREATEST THUNDERSTORM COVERAGE IS EXPECTED LATER THIS EVENING AS A COLD FRONT APPROACHES FROM THE WEST. AN UPPER LEVEL DISTURBANCE MOVING OUT OF THE NORTHERN PLAINS WILL INTERACT WITH THE COLD FRONT TO PRODUCE MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS EASTERN IOWA THIS EVENING. THESE SHOWERS AND THUNDERSTORMS WILL OVERSPREAD NORTHERN ILLINOIS THIS EVENING...REACHING NORTHWEST INDIANA LATE THIS EVENING. ALTHOUGH INSTABILITY HAS BEEN SOMEWHAT TEMPERED BY CLOUDS AND PRECIPITATION TODAY...THE COMBINATION OF THE STRONG UPPER LEVEL DISTURBANCE AND STRONG SHEAR WILL RESULT IN A POSSIBILITY OF SEVERE THUNDERSTORMS THIS EVENING. THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF NORTHWEST INDIANA SHORTLY AFTER MIDNIGHT. IN ADDITION TO THE POTENTIAL OF SEVERE WEATHER...LOCALIZED HEAVY RAINFALL AND FLOODING IS POSSIBLE. PORTIONS OF THE ILLINOIS RIVER WILL REMAIN IN FLOOD. ADDITIONAL RIVER FLOODING IS LIKELY AFTER THE RAINFALL OF TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BECOME LIKELY ON FRIDAY AND WILL PERSIST INTO FRIDAY EVENING. SOME OF THE STORMS MAY BE SEVERE FRIDAY INTO FRIDAY EVENING...ESPECIALLY SOUTH OF INTERSTATE 80 WHERE GREATER INSTABILITY IS EXPECTED. ADDITIONAL MODERATE TO LOCALLY HEAVY RAINFALL MAY OCCUR WITH THESE THUNDERSTORMS. PORTIONS OF THE ILLINOIS RIVER WILL REMAIN IN FLOOD. ADDITIONAL RIVER FLOODING IS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-142115- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 413 PM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED MOVE ACROSS SOUTHERN LAKE MICHIGAN THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH THE MAIN THREAT BEING WIND GUSTS IN EXCESS OF 35 KNOTS. BESIDES STRONG GUSTY WINDS WITH THE THUNDERSTORMS...HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT WILL PERSIST THROUGH THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT WILL PERSIST INTO THURSDAY MORNING. ADDITIONAL THUNDERSTORMS ARE LIKELY FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-142115- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 413 PM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS LAKE MICHIGAN THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH A POTENTIAL OF WIND GUSTS IN EXCESS OF 35 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE LIKELY ON FRIDAY...ESPECIALLY ACROSS SOUTHERN PORTIONS OF LAKE MICHIGAN. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MARSILI
In the hours before
Local storm report, May 13, 4:01 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
401 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 1 ESE LA SALLE 41.33N 89.08W
05/13/2009 M1.74 INCH LA SALLE IL TRAINED SPOTTER
&&
RODRIGUEZLocal storm report, May 13, 4:21 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
421 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HEAVY RAIN PEOTONE 41.33N 87.80W
05/13/2009 M1.15 INCH WILL IL TRAINED SPOTTER
&&
RODRIGUEZLocal storm report, May 13, 5:16 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
516 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN BONFIELD 41.15N 88.06W
05/13/2009 M1.20 INCH KANKAKEE IL CO-OP OBSERVER
&&
RODRIGUEZThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:39 AM CDT | River Flood Warning | LOT | Bureau, LaSalle | 18 days |
| May 13, 9:16 AM CDT | River Flood Warning | LOT | Kane, Kendall | 24 hr |
| May 13, 9:16 AM CDT | River Flood Warning | LOT | LaSalle | 12 hr |
| May 13, 9:33 AM CDT | River Flood Watch | LOT | Winnebago | 11 hr |
| May 13, 9:33 AM CDT | River Flood Watch | LOT | Winnebago | 11 hr |
| May 13, 11:13 AM CDT | River Flood Warning | LOT | LaSalle | 5 days |
| May 13, 11:21 AM CDT | River Flood Advisory | LOT | Grundy | 48 hr |
| May 13, 4:08 PM CDT | River Flood Watch | LOT | LaSalle | 5 hr |
| May 13, 6:26 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle, Lee, Ogle | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.